Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 8, NWS Fort Worth, TX

April 4, 201725 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Apr 4, 2017, 3:57 AM CDT for 25 counties in Texas. It took effect at Apr 4, 2017, 8:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2017, 3:57 AM CDT (08:57 UTC)
In effect from
Apr 4, 2017, 8:00 AM CDT
Expired
Apr 4, 2017, 7:00 PM CDT
In force
11 hr
Issued by
NWS Fort Worth, TX
All 25 counties

Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 37 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2532 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS74 KFWD 040857
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
357 AM CDT Tue Apr 4 2017

TXZ091>093-100>104-115>120-129>134-141>145-041800-
/O.NEW.KFWD.WI.Y.0008.170404T1300Z-170405T0000Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood-
Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, and Hillsboro
357 AM CDT Tue Apr 4 2017

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Fort Worth has issued a Wind
Advisory, which is in effect from 8 AM this morning to 7 PM CDT
this evening. 

* TIMING...From this morning through early evening.

* WINDS...South-southwest winds will increase to 20 to 25 mph.
  Gusts to 40 mph will be possible.

* IMPACTS...Lightweight objects such as trash cans and patio
  furniture will be easily blown about by the gusty winds. In
  addition, high-profile vehicles traveling east to west on
  highways and interstates will be subject to gusty crosswinds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Dunn
1 follow-up statement
924 
WWUS74 KFWD 041735
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1235 PM CDT Tue Apr 4 2017


TXZ091>093-100>104-115>120-129>134-141>145-050000-
/O.CON.KFWD.WI.Y.0008.000000T0000Z-170405T0000Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood-
Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, and Hillsboro
1235 PM CDT Tue Apr 4 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...Through early evening.

* WINDS...South-southwest winds will increase to 20 to 25 mph.
  Gusts up to 35 mph will be possible. 

* IMPACTS...Lightweight objects such as trash cans and patio 
  furniture will be easily blown about by the gusty winds. In 
  addition, high-profile vehicles traveling east to west on 
  highways and interstates will be subject to gusty crosswinds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans...lawn furniture...and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Stalley

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 3:56 AM CDT, 1 minute earlier.

Area forecast discussion, Apr 4, 3:56 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Fort Worth TX
356 AM CDT Tue Apr 4 2017

.DISCUSSION...
A warm and breezy day is on tap for North Texas as a fast moving
disturbance moves through the Southern Plains this afternoon. This
system is quite potent and would normally bring a significant
threat for severe weather to the region, but the lack of more
substantial low level moisture will limit the coverage and
intensity of storms in our area.

Early morning satellite imagery shows some high cloudiness
spreading into the region ahead of the shortwave trough which is
located over west central New Mexico. At the surface, a trough of
lower pressure extends from near Lubbock eastward to Wichita Falls
and into central Oklahoma. Just off the surface, a respectable low
level jet is in place with a local acoustic profiler indicating
27 kt at 500 ft AGL and the FWS VAD wind profile showing 41 kt at
1700 ft AGL. Given the likelihood that deep vertical mixing will
occur today, it's likely that we'll see some strong wind gusts
later this morning. High-res NAM and HRRR suggest that some gusts
could approach 40 kt by late morning. This may be a little high
given the morning high cloud cover, but nonetheless a breezy day
is in store. Later this afternoon, winds will remain up given the
tightening pressure gradient. A Wind Advisory will be in effect
from 8 am to 7 pm. Despite the gusty winds and lowering humidity
behind the dryline, recent heavy rainfall should inhibit a more
substantial fire weather threat this afternoon.

As stronger height falls spread into the southern Plains later
today, a closed surface low will develop and should be positioned
across south-central Oklahoma this afternoon. A dryline will
spread eastward into our western counties this afternoon with an
increase in west winds and lower humidity. The atmosphere across
North Texas will become unstable this afternoon as a plume of
steep mid-level lapse rates advects eastward associated with an
elevated mixed layer. This will keep most of North Texas capped
given the lack of appreciable low level moisture. Thunderstorms
are expected to develop primarily across central Oklahoma closer
to the surface low and associated cold front. A few of these
storms may attempt to develop southward in an axis of higher low
level moisture content, just east of the dryline and may clip some
of our far northern areas along the Red River. For this
afternoon, will have some very low storm chances primarily from
Gainesville to Paris and areas north to the Red River. Any storms
that do develop would likely be higher based with a risk for
damaging winds and hail.

By late this evening as the system continues eastward,
thunderstorms may be able to spread farther south along the cold
front as the strongest forcing arrives. Will continue with the
20-30% PoPs across the northeastern parts of the CWA. Behind the
cold front, gusty northwest winds and cooler temperatures will
filter into the region.

The remainder of the week looks nice with cooler afternoon
temperatures in the 60s and 70s through Friday. Gradual warming
will continue into the weekend as stronger southerly flow becomes
established. Highs on Saturday and Sunday should climb back into
the 80s. Our next storm system looks like it will approach the
southern Plains by Monday. There is still some uncertainty with
the timing of the main disturbance, but low level moisture return
should not be a problem with several days of deep southerly flow
having already been in place. For now, have continued with a blend
of the guidance with the highest PoPs across North Texas during
the day Monday.

Dunn

&&

.AVIATION...
/ISSUED 1142 PM CDT Mon Apr 3 2017/
No major changes from the previous forecast are expected with the
06Z TAF package. We still expect VFR conditions through Tuesday
afternoon with only scattered daytime CU. Light southerly winds
overnight will increase by mid morning Tuesday due to deepening
surface low pressure across the Southern High Plains. Sustained
speeds will approach 20 knots with gusts near 30 knots. Wind
speeds should decrease some around sunset as the boundary layer
decouples and a cold front approaches from the northwest. We
expect FROPA across the Metroplex terminals around 04Z and Waco
between 05 and 06Z. The passage of the cold front will turn the
wind to the northwest and increase speeds to around 15 knots
along with some higher gusts.

A few showers and thunderstorms will be possible Tuesday evening
across the Metroplex TAF sites but coverage will be too limited to
include this far out. The best upper level forcing and storm
chances will reside north of the region, closer to the Red River.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    87  51  69  48  73 /  10  20   0   0   0
Waco                86  51  71  42  75 /   5   5   0   0   0
Paris               83  51  66  44  69 /  10  30   0   0   0
Denton              86  50  68  42  71 /  10  20   0   0   0
McKinney            85  51  68  44  71 /  10  20   0   0   0
Dallas              87  52  70  48  73 /  10  20   0   0   0
Terrell             85  52  69  46  72 /  10  20   0   0   0
Corsicana           85  52  71  47  73 /   5  10   0   0   0
Temple              87  52  71  42  75 /   0   5   0   0   0
Mineral Wells       87  47  69  41  74 /  10  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM this morning to 7 PM CDT this evening
for TXZ091>093-100>104-115>120-129>134-141>145.

&&
Hazardous weather outlook, Apr 3, 3:24 PM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
324 PM CDT Mon Apr 3 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041345-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
324 PM CDT Mon Apr 3 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated thunderstorms are expected late Tuesday afternoon mainly
near the Red River and northeast of a Bowie to Corsicana to Palestine
line Tuesday evening. Severe weather is not expected at this time
but small hail and some gusty winds may accompany a few of the
storms.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.